Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 210, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2013, 5:48 PM EDT for Clarke County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 5:48 PM EDT (21:48 UTC)
- Expired
- Jul 10, 2013, 6:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Clarke County, GA
The radar
The Atlanta radar (KFFC), 130 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:00 PM EDT | TSTM WND DMG | Athens, GA | LAW ENFORECEMENT REPORTED SEVERAL TREES DOWN ACROSS THE ATHENS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653
WUUS52 KFFC 102148
SVRFFC
GAC059-102230-
/O.NEW.KFFC.SV.W.0210.130710T2148Z-130710T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN NORTHEAST GEORGIA
* UNTIL 630 PM EDT
* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR ATHENS...MOVING SOUTHEAST AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATHENS...WINTERVILLE AND WHITEHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3400 8327 3396 8327 3395 8328 3391 8324
3385 8328 3387 8336 3393 8342 3393 8349
3396 8352 3400 8347 3404 8336
TIME...MOT...LOC 2148Z 324DEG 7KT 3394 8337
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:55 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 10, 3:55 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EDT WED JUL 10 2013 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT RADAR LOP SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. AS FOR THE BIG PICTURE...THE LARGE UPPER LEVEL HIGH PRESSURE RIDGE OVER THE PLAINS CONTINUES AND BEGINS TO SHIFT A BIT EAST IN THE SHORT TERM. THERE IS ALSO ANOTHER WEAKER UPPER RIDGE OUT OVER THE ATLANTIC WITH A WEAK TROF AND MOISTURE PLUME WEDGED IN BETWEEN THE TWO RIDGES. THIS TROPICAL PLUME CONTINUES TO PUMP MOISTURE ACROSS THE REGION. THE MAIN SURFACE COLD FRONT NOW EXTENDING FROM THE CENTRAL GREAT LAKES STATES TO KS/CO WILL CONTINUE MOVING SOUTHEAST AND PUSH INTO NW GA BY 00Z-06Z FRI. THIS FRONT WILL BRING A BIT DRIER AIR MASS INTO NW GA FRI MORNING BUT NOT SURE IF THAT FRONT WILL MOVE THAT FAR BY 12Z FRI. WILL DEFIANTLY HAVE TO MONITOR ITS MOVEMENT. WITH INCREASED LIFT FROM THE APPROACHING FRONT...MOISTURE INCREASING ACROSS THE AREA...AND INCREASED INSTABILITY THU...EXPECT INCREASED COVERAGE AND INTENSITY OF SHRA/TSRA DEVELOPMENT ACROSS THE REGION THURSDAY. CANNOT RULE OUT STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. ANOTHER THING TO KEEP IN MIND...WITH THE SATURATED SOILS AND A TONE OF DROUGHT STRICKEN TREES...IT WILL NOT TAKE SEVERE WINDS...60MPH OR GREATER...TO KNOCK TREES DOWN. 01 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS MODELS CONTINUE TO SHOW A WEAK FRONT STALLING ACROSS CENTRAL GA ON FRIDAY WITH SOME DRIER AIR FILTERING INTO NORTH GA BEHIND THE FRONT. ADJUSTED DAYTIME TEMPS UP A BIT NORTH OVER THE WEEKEND AS THE DRIER AIR SHOULD RESULT IN MORE SUNSHINE AND LESS STORM COVERAGE THERE. THE GREATER CHANCES FOR STORMS SHOULD REMAIN FOCUSED ALONG AND SOUTH OF THE FRONT AND CURRENT FORECAST STILL HAS A GOOD HANDLE ON THIS. THERE IS STILL MUCH UNCERTAINTY ON THE PATH AND POSSIBLE EFFECTS OF T.S. CHANTAL OVER THE WEEKEND. THE LATEST FORECAST SUGGEST NORTH AND CENTRAL GA WILL NOT BE EFFECTED BY THE STORM OVER THE WEEKEND... BUT EARLY NEXT WEEK COULD SEE ADDITIONAL TROPICAL MOISTURE SPREAD IN OVER THE AREA... AND CONTINUE THE WET PATTERN INTO MID NEXT WEEK. 39 PREV LONG TERM DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/ LONG TERM /FRIDAY THROUGH TUESDAY/... STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE SOUTHERN ZONES. FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER TO NHC FOR THE LATEST TRACK GUIDANCE. NLISTEMAA && .HYDROLOGY... THE FLASH FLOOD WATCH OVER PORTIONS OF EAST CENTRAL GEORGIA FROM 2 PM TODAY UNTIL 2 AM TONIGHT WILL BE ALLOWED CONTINUE AS THIS AREA HAS SEEN SO MUCH RAINFALL THE PAST FEW DAYS THAT FLASH FLOOD GUIDANCE IS ESPECIALLY LOW... AND AN INCH OR SO OF RAINFALL IN A SHORT TIME COULD LEAD TO FLOODING. THE WET PATTERN WILL CONTINUE ON THURSDAY AS A FRONTAL BOUNDARY PUSHES INTO THE TN VALLEY... THEN INTO NORTH GA THURSDAY EVENING. ABUNDANT MOISTURE AHEAD OF THE FRONT WILL ALLOW A VERY WET PATTERN TO CONTINUE. AS A RESULT... A LARGER- SCALE FLOOD THREAT IS POSSIBLE FOR THURSDAY AFTERNOON AND EVENING... AND A FLOOD WATCH MAY BE NECESSARY FOR A MUCH LARGER AREA... DEPENDING ON THE COVERAGE OF STORMS AND RAINFALL AMOUNTS THAT OCCUR THIS AFTERNOON AND OVERNIGHT. WILL LET THE MIDNIGHT SHIFT ADDRESS THIS POTENTIAL AND POST A FLASH FLOOD WATCH IF CONDITIONS AND EXPECTED RAINFALL AMOUNTS WARRANT. 39 && .AVIATION... /ISSUED AT 247 PM EDT WED JUL 10 2013/ 18Z UPDATE... SHOWERS AND THUNDERSTORMS ALL OVER THE STATE THIS AFTERNOON. THERE HAS BEEN LITTLE RAIN AT THE TAF SITES BUT THESE SLOW MOVING STORMS WILL CAUSE SOME ISSUES WHEN THEY DO REACH AN AIRFIELD. WINDS ARE MAINLY OUT OF T5HE WEST BUT WITH CONVECTIVE OUTFLOWS WINDS HAVE BEEN TURNING EAST TO SE. WIND SPEEDS ARE STILL IN THE 5-10KT RANGE WITH SOME GUST IN AND AROUND CONVECTIVE DEVELOPMENT. CEILINGS VFR AND SHOULD STAY THERE THROUGH 08Z-10Z WILL SE SOME MVFR CEILINGS NEAR SUNRISE WITH CEILINGS LIFTING TO VFR BY 15-16Z THU. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 87 70 86 / 60 70 60 50 ATLANTA 72 86 71 86 / 60 70 60 40 BLAIRSVILLE 68 82 66 84 / 60 70 40 30 CARTERSVILLE 72 87 70 86 / 60 70 40 20 COLUMBUS 74 88 72 87 / 50 70 60 60 GAINESVILLE 72 85 69 86 / 60 70 60 40 MACON 72 89 72 87 / 50 70 70 60 ROME 72 88 69 86 / 60 60 40 20 PEACHTREE CITY 71 87 70 86 / 60 70 60 40 VIDALIA 73 89 73 87 / 30 70 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES: BANKS...CLARKE...HALL...JACKSON...MADISON...OGLETHORPE... WILKES. && SHORT TERM...01 LONG TERM....39 AVIATION...01
Hazardous weather outlook, Jul 10, 12:18 PM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1218 PM EDT WED JUL 10 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1218 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EAST CENTRAL GEORGIA... AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45 MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 10, 4:23 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT WED JUL 10 2013
GAZ021-032-102100-
423 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHEROKEE AND COBB
COUNTIES UNTIL 500 PM EDT...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODSTOCK...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHEROKEE AND COBB COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE LEBANON...HOLLY SPRINGS...OAK
GROVE...WOODSTOCK...KENNESAW STATE UNIVERSITY...KENNESAW...SWEAT
MOUNTAIN AND SANDY PLAINS. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3415 8465 3420 8465 3422 8454 3419 8445
3400 8440 3399 8456 3399 8464 3414 8466
TIME...MOT...LOC 2023Z 335DEG 9KT 3411 8453Special weather statement, Jul 10, 4:27 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT WED JUL 10 2013
GAZ078-089>091-102115-
427 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 515 PM
EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GREEN ISLAND HILLS TO EELBECK/WEST FORT
BENNING...MOVING SOUTH AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES THROUGH
515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GREEN
ISLAND HILLS...UPATOI...MIDLAND...GOAT ROCK LAKE...MULBERRY GROVE...
FORTSON...CATAULA...ELLERSLIE...FLAT ROCK...EELBECK/WEST FORT
BENNING...LAUREL HILLS...BIBB CITY...NORTH FORT BENNING...ROSE HILL
AND KENWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3272 8497 3258 8469 3257 8469 3256 8467
3252 8469 3253 8465 3253 8462 3227 8458
3227 8492 3232 8500 3235 8501 3236 8499
3243 8497 3246 8501 3252 8501 3265 8511
TIME...MOT...LOC 2027Z 358DEG 13KT 3251 8503 3260 8495
3244 8468Local storm report, Jul 10, 4:46 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 6 N TALLAPOOSA 33.83N 85.29W
07/10/2013 HARALSON GA 911 CALL CENTER
A TREE WAS BLOWN DOWN ON HIGHWAY 100.
&&
RWILLISLocal storm report, Jul 10, 4:47 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG APPLE VALLEY 34.16N 83.51W
07/10/2013 JACKSON GA 911 CALL CENTER
JACKSON COUNTY 911 RELAYED A REPORT OF SEVERAL TREES DOWN
IN THE APPLE VALLEY AREA.
&&
AGIBBSSpecial weather statement, Jul 10, 4:51 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT WED JUL 10 2013
GAZ021-033-102115-
451 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHEROKEE AND FULTON
COUNTIES UNTIL 515 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BIRMINGHAM...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
CHEROKEE AND FULTON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE BIRMINGHAM...FREE HOME...HOLBROOK...
UNION HILL...HICKORY FLAT...MILTON...MOUNTAIN PARK...ROSWELL AND
ALPHARETTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3424 8427 3417 8425 3411 8426 3410 8423
3401 8421 3400 8423 3399 8439 3401 8440
3404 8440 3407 8443 3421 8445
TIME...MOT...LOC 2051Z 354DEG 6KT 3414 8437Special weather statement, Jul 10, 4:53 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT WED JUL 10 2013
GAZ080-091>093-102145-
453 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SCHLEY...MARION...MACON AND TAYLOR COUNTIES UNTIL 545 PM EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MARION ESTATES TO RUPERT...MOVING SOUTHEAST
AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SCHLEY...MARION...MACON AND TAYLOR COUNTIES THROUGH 545 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MARION
ESTATES...JUNIPER...RUPERT...CHARING...MAUK...OAKLAND...FIVE
POINTS...CEDAR CREEK...CONCORD...ANDERSONVILLE NATIONAL HISTORIC
SITE...WALLS CROSSING...MURRAYS CROSSROADS...ELLAVILLE...DRANEVILLE
AND PUTNAM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3218 8445 3227 8462 3243 8464 3253 8464
3252 8457 3255 8456 3254 8451 3256 8449
3256 8441 3258 8439 3240 8424 3221 8412
3223 8418 3217 8419
TIME...MOT...LOC 2053Z 334DEG 8KT 3248 8459 3251 8442
3238 8427The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:51 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 39 min |
| Jul 10, 12:31 AM EDT | Flash Flood Warning | FFC | Wilkes | 6 hr |
| Jul 10, 3:51 AM EDT | Flash Flood Watch | FFC | Banks, Clarke, Hall, Jackson, Madison, Oglethorpe and 1 more | 22 hr |
| Jul 10, 9:07 AM EDT | Special Weather Statement | FFC | Pulaski | 23 min |
| Jul 10, 9:30 AM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jul 10, 9:43 AM EDT | Special Weather Statement | FFC | Dodge | 47 min |
| Jul 10, 10:00 AM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 60 min |
| Jul 10, 10:34 AM EDT | Flash Flood Warning | FFC | Houston, Pulaski | 6 hr |
| Jul 10, 10:51 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 36 hr |
| Jul 10, 11:04 AM EDT | Special Weather Statement | FFC | Laurens | 56 min |
| Jul 10, 12:08 PM EDT | Special Weather Statement | FFC | DeKalb | 37 min |
| Jul 10, 1:30 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 45 min |
| Jul 10, 1:36 PM EDT | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Jul 10, 1:43 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Jul 10, 1:46 PM EDT | Special Weather Statement | FFC | Heard | 29 min |
| Jul 10, 1:50 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 40 min |
| Jul 10, 2:15 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| Jul 10, 2:22 PM EDT | Special Weather Statement | FFC | Lumpkin | 23 min |
| Jul 10, 2:25 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Talbot, Upson | 50 min |
| Jul 10, 2:42 PM EDT | Special Weather Statement | FFC | Harris | 33 min |
| Jul 10, 2:48 PM EDT | Special Weather Statement | FFC | Dawson | 42 min |
| Jul 10, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 43 min |
| Jul 10, 3:05 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 40 min |
| Jul 10, 3:35 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Jul 10, 3:51 PM EDT | Special Weather Statement | FFC | Cobb | 24 min |
| Jul 10, 4:03 PM EDT | Special Weather Statement | FFC | Muscogee | 27 min |
| Jul 10, 4:23 PM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Jul 10, 4:27 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 48 min |
| Jul 10, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 47 min |
| Jul 10, 4:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jul 10, 4:53 PM EDT | Special Weather Statement | FFC | Marion, Schley | 52 min |
| Jul 10, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Fulton | 48 min |
| Jul 10, 6:00 PM EDT | Flash Flood Warning | FFC | Clarke, Oconee | 4 hr |
| Jul 10, 6:55 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 50 min |
| Jul 10, 7:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 36 min |
| Jul 10, 7:42 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 48 min |
| Jul 10, 7:47 PM EDT | Special Weather Statement | FFC | Henry, Newton, Walton | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.